MAUDE Adverse Event Report: ARTHREX, INC. 5.5X32MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 5.5X32MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG
Model Number 5.5X32MM PERIPHERAL SCREW, LOCKING
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One unpackage ar-9563-32 univers revers modular glenoid system, peripheral screw, locking 5.5 x 32 mm, batch 14974480, was received for evaluation.Visual evaluation of the ar-9563-32 univers revers modular glenoid system, peripheral screw, locking 5.5 x 32 mm found damage on the hex diameter.Nicks were noted on the threaded body of the screw.It was concluded that the observed damage to the devices could most likely be attributed to the fact that they were implanted and then removed.Functional testing included attaching the ar-9563-32 univers revers modular glenoid system, peripheral screw, locking 5.5 x 32 mm to the returned baseplate (ar-9560-24, 24mm modular baseplate, batch 15012171).The test concluded that no issues were found with the fixation of the device.The screw was firmly attached to the baseplate, and no problems were encountered when they were separated.The most likely cause of the reported failure is a patient-specific event.More specifically, according to the event description, the patient had to undergo revision surgery due to an injury unrelated to the device¿s functionality or performance.No allegation was identified against the ar-9563-32 serial/batch number: (b)(6); however, the returned device was damaged.
 
Event or Problem Description
On 11/13/2024, it was reported by a facility representative via email that arthrex devices were explanted from a patient.No additional information was provided.Additional information received on 11/25/2024: the patient underwent a total shoulder arthroplasty, rotator cuff repair, capsular release procedure on (b)(6) 2024.A 24mm glenoid univers revers baseplate, a 35mm central univers revers screw, a 5.5 x 28mm peripheral lock univers revers screw, a 5.5 x 32mm peripheral lock univers revers screw, a 5.5 x 16mm peripheral lock univers revers screw, a 5.5 x 16mm peripheral lock univers revers screw, a 24 x 39mm 4 lat taper univers revers glenosphere, a 39 2mm revers shoulder cup, a 14 apex univers revers stem, a 39 3 revers shoulder liner, and a 39 6mm revers shoulder humeral spacer were implant.Due to an injury the patient underwent revision surgery and had the 35mm central univers revers screw, the 5.5 x 28mm peripheral lock univers revers screw, and the 5.5 x 32mm peripheral lock univers revers screw remove.

Brand Name
5.5X32MM PERIPHERAL SCREW, LOCKING
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21395238
Report Number1220246-2025-00466
Device Sequence Number8292152
Product Code PHX
UDI-Device Identifier00888867296886
UDI-Public00888867296886
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5.5X32MM PERIPHERAL SCREW, LOCKING
Device Catalogue NumberAR-9563-32
Device Lot Number14974480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown